MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 4MM X 8CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 4MM X 8CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035474080
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The electronic device history record (edhr) review confirms that the device met all material, assembly and performance specifications.During visual inspection, the target coil was returned within the microcatheter.The delivery wire and the main coil were noted to be kinked/bent and the main coil was found detached inside the microcatheter.Functional testing could not be performed due to the anomalies noted to the device.In case of this complaint, it is most likely that the coil kinked during coil advancement against friction.The coil then detached most likely during removal of the coil from the catheter; however, this cannot be conclusively determined.This complaint appears to be associated with a product that met stryker and design and manufacturing specifications and was used in accordance with the direction for use (dfu), but performance was limited due to procedural factors during use.Therefore, an assignable cause of procedural factors was assigned to the as analyzed issue main coil prematurely detached/separated inside patient.
 
Event or Problem Description
Analysis of the returned device found that the coil prematurely detached/separated inside the patient.There were no clinical consequences to the patient reported as a result of this event.

Brand Name
TARGET 360 SOFT 4MM X 8CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key8906612
Report Number3008881809-2019-00245
Device Sequence Number14043834
Product Code HCG
UDI-Device Identifier04546540676467
UDI-Public04546540676467
Combination Product (Y/N)N
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2021
Device Catalogue NumberM0035474080
Device Lot Number20842431
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/30/2019
Initial Report FDA Received Date08/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR XT-17 MICROCATHETER (STRYKER)
Patient Age80